Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 112, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2021, 4:41 PM CDT for Hansford County, Sherman County, Texas; Texas County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 4:41 PM CDT (21:41 UTC)
- Expired
- May 26, 2021, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Texas County, OK, Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
991
WUUS54 KAMA 262141
SVRAMA
OKC139-TXC195-421-262245-
/O.NEW.KAMA.SV.W.0112.210526T2141Z-210526T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
441 PM CDT Wed May 26 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Texas County in the Panhandle of Oklahoma...
Western Hansford County in the Panhandle of Texas...
Eastern Sherman County in the Panhandle of Texas...
* Until 545 PM CDT.
* At 441 PM CDT, a severe thunderstorm was located 14 miles south of
Texhoma, or 18 miles east of Stratford, moving north at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Goodwell, Gruver, Morse and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 10115 3605 10144 3605 10158 3606 10164
3612 10183 3661 10186
TIME...MOT...LOC 2141Z 195DEG 21KT 3630 10174
HAIL...1.50IN
WIND...60MPH
$$
Ward3 follow-up statements
915
WWUS54 KAMA 262156
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
456 PM CDT Wed May 26 2021
OKC139-TXC195-421-262245-
/O.CON.KAMA.SV.W.0112.000000T0000Z-210526T2245Z/
Texas OK-Hansford TX-Sherman TX-
456 PM CDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN TEXAS...WESTERN HANSFORD AND NORTHEASTERN SHERMAN
COUNTIES...
At 456 PM CDT, a severe thunderstorm was located 11 miles southeast
of Texhoma, or 21 miles east of Stratford, moving northeast at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Goodwell, Gruver and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 10140 3614 10158 3622 10175 3629 10180
3661 10183 3658 10115
TIME...MOT...LOC 2156Z 203DEG 19KT 3636 10168
HAIL...1.50IN
WIND...60MPH
$$
Ward364
WWUS54 KAMA 262216
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
516 PM CDT Wed May 26 2021
OKC139-TXC195-421-262245-
/O.CON.KAMA.SV.W.0112.000000T0000Z-210526T2245Z/
Texas OK-Hansford TX-Sherman TX-
516 PM CDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL TEXAS...NORTHWESTERN HANSFORD AND NORTHEASTERN
SHERMAN COUNTIES...
At 516 PM CDT, a severe thunderstorm was located 13 miles northwest
of Gruver, or 21 miles south of Guymon, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Goodwell and Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3621 10135 3631 10172 3634 10175 3660 10170
3658 10115
TIME...MOT...LOC 2216Z 237DEG 16KT 3638 10159
HAIL...1.50IN
WIND...60MPH
$$
Ward888
WWUS54 KAMA 262229
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
529 PM CDT Wed May 26 2021
TXC421-262239-
/O.CAN.KAMA.SV.W.0112.000000T0000Z-210526T2245Z/
Sherman TX-
529 PM CDT Wed May 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3658 10115 3621 10135 3629 10162 3644 10162
3660 10157
TIME...MOT...LOC 2229Z 240DEG 14KT 3640 10154
$$
OKC139-TXC195-262245-
/O.CON.KAMA.SV.W.0112.000000T0000Z-210526T2245Z/
Texas OK-Hansford TX-
529 PM CDT Wed May 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL TEXAS AND NORTHWESTERN HANSFORD COUNTIES...
At 529 PM CDT, a severe thunderstorm was located 12 miles northwest
of Gruver, or 20 miles south of Guymon, moving northeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3658 10115 3621 10135 3629 10162 3644 10162
3660 10157
TIME...MOT...LOC 2229Z 240DEG 14KT 3640 10154
HAIL...2.00IN
WIND...60MPH
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:37 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 26, 2:37 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 237 PM CDT Wed May 26 2021 .SHORT TERM...Today through Tomorrow Morning... Satellite today has had an array of complications for us to figure out what's going to happen with today's severe weather chances. This morning we had low clouds which may have slowed our ability to break the cap. Currently there are high clouds streaming into the area from NM which may limit our ability to reach convective temps. Obs show the dryline is starting to bulge into the Panhandles over Bootleg to Adrian. Short range models prog the dryline to further protrude and push to a line from just west of Hereford to Sunray to Goodwell to Elkhart. Storms are expected to fire off of the dryline, which seems reasonable as we will have some uplift from a shortwave crossing the area around mid-afternoon to help with any hindrances from the low clouds earlier or current high clouds. We will be doing a 19Z special sounding to see just how strong the cap is at AMA and how likely we are to break it. The low clouds were stronger and held on longer in the southeast TX Panhandle, so there may be stronger capping in that area. Obs also show some low level convergence from the southwest flow behind the dryline and the southeasterly flow across the rest of the Panhandles. This may help to enhance the potential for a cu field to develop around Umbarger to Boys Ranch, which is also where the NamNest wants to develop the first storms of the day. If the NamNest is the best model of the day, it suggests we should see a slight cap still at 2 PM and that it should erode by 4 PM. CAMS are in some agreement that the southern TX Panhandle will see storms fire up today, but not all agree with the possibility of storms splitting up and some going towards the OK Panhandle. With the low clouds not in place up in the northeast this morning and the high clouds just now coming across that area, there is some likelihood that the cap there may be able to break and see storms cross that portion of the area. Thus have included pops to account for those models indicating storms going that direction. CAMs have great instability for today with MLCAPE of 1500 J/kg and MUCAPE of 4000 or more J/kg. DCAPE is forecast to be around 1500 J/kg. Storm motion will again be fairly slow today with 15-20 mph. LCLs have lowered today to be around 1000m and 0-1km SRH is around 75-100 m2/s2. So today with all these parameters, we will likely see hail of ping pong size with some stronger storms able to reach upwards of 3 inch hail. Winds may become 70-80 mph with collapsing storms or good downbursts. Tornadoes will be possible today, especially around boundaries where shear can increase. After the storms dive to the east and exit the area, there will be another shot at a round 2 as storms come in from the north overnight in the early morning hours. Models are projecting those storms to enter the OK Panhandle around 4 or 5 AM and dive southeast. These storms will be ahead of the cold front that is expected to come into the Panhandles starting around 8 AM. The cold front looks to sag into the area through midday. Beat && .LONG TERM...Tomorrow Afternoon through Tuesday... Active weather pattern continues for the Panhandles. Not everyone will get a chance of showers and storms everyday, but throughout the forecast period, there will be many chances for precipitation. Starting tomorrow afternoon, strong to severe thunderstorms are once again possible for a good portion of the combined Panhandles. The main focal point for thunderstorm development would be in a corridor ahead of equatorward moving cold front across the Texas Panhandle by tomorrow afternoon. In-conjunction to the cold front, the dryline, which we have been watching for several days now will also contribute to the potential thunderstorms development. Setup overall tomorrow is a bit tricky. If the front moves faster to the south, or capped environment remains, or in some model runs, outflow from storms further east that develops shifts unstable air further south, the Panhandles could miss out on any thunderstorm chances altogether. Some of the latest 26/12Z global and numerical data try to paint this solution. The more aggressive CAMs/ECMWF allow daytime heating to generate enough SBCAPE to break the cap and form robust supercells and/or multicell clusters to form in environment ahead of two aforementioned sfc boundaries. Very large hail and damaging winds will be the main threat with MUCAPE values around 3000 J/kg and sfc-6 km shear around 40 kts. Could not even rule out a tornado just ahead of the cold front where the best directional shear would be located. Best chance for this kind of set up will be in the south central and southeastern TX Panhandle. But again, this could happen if surface based initiation can occur. There is still a chance the main cold front moves too quickly or the environment is too capped to see any severe storms. Will have to watch observation trends closely. What does seem to be consistent in the latest data is the MLCAPE values of 1000-2000 J/kg lingering through tomorrow night. Although capped at the surface by tomorrow night, perturbations moving ENE into the Panhandles in the wake of the cold front could generate a second round of thunderstorms with large hail the main threat. H850-700 theta-e advection will be prevalent, even after the front passes due to the perturbations tapping into some southerly flow. This will help keep mid levels unstable for overnight convection. Watching observational trends closely. High temperatures will peak ahead of the front with all of the Panhandles ranging from the lower to upper 80s. Residual chances for showers and thunderstorms continue through the remainder of the forecast period. Perhaps some areas will get a brief break from the precipitation during the day on Saturday as the main dryline has not materialized after the latest round of convection. Saturday night through Tuesday, several chances of precipitation return to the Panhandles as latest 26/12Z global model data tries to cut off a low over the SW CONUS and reinforce its position with a Rex Block on the California coastline. This may result in daily diurnal convection chances with southeasterly surface flow returning and interacting with dryline in eastern New Mexico. However, latest numerical data shows a more subtle moisture source. Going throughout the long term forecast period, thunderstorm chances are expected, but with each passing day, as cooler temperatures are in store over the weekend into next week, severe thunderstorms chances lower slightly each day. Temperatures will stay below average Friday through the remainder of May. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 85 58 71 57 / 30 20 30 40 10 Beaver OK 63 84 52 74 54 / 40 10 20 20 10 Boise City OK 56 82 51 74 53 / 20 10 30 30 10 Borger TX 64 90 59 76 59 / 20 20 30 40 10 Boys Ranch TX 64 88 59 75 57 / 10 10 30 40 10 Canyon TX 63 86 58 73 56 / 30 20 20 40 10 Clarendon TX 65 85 59 70 58 / 50 30 40 40 20 Dalhart TX 59 84 52 74 52 / 5 10 30 30 10 Guymon OK 61 84 53 75 54 / 20 10 20 30 10 Hereford TX 63 89 59 77 56 / 30 10 20 40 10 Lipscomb TX 66 87 54 74 54 / 30 30 30 30 10 Pampa TX 63 86 56 71 57 / 30 20 30 40 20 Shamrock TX 66 87 58 72 57 / 40 30 40 40 20 Wellington TX 67 87 60 74 58 / 30 30 40 40 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/29
Hazardous weather outlook, May 26, 2:35 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 235 PM CDT Wed May 26 2021 OKZ001>003-TXZ001>020-317-270745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 235 PM CDT Wed May 26 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across much of the Panhandles this afternoon and tonight. Some of the storms may become severe with large hail and damaging winds the main threats. A tornado is also possible. Heavy rain could cause localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across parts of the Panhandles through Tuesday. Some of the storms may become severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, May 26, 4:28 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
428 PM CDT Wed May 26 2021
TXZ002-262200-
Sherman TX-
428 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN COUNTY UNTIL
500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Sunray, or 21 miles southeast of Stratford, moving
northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Sherman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3637 10173 3626 10162 3610 10162 3605 10176
3606 10182 3614 10190
TIME...MOT...LOC 2128Z 222DEG 21KT 3619 10174
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 62 min |
| May 25, 7:45 PM CDT | Special Weather Statement | AMA | Moore | 30 min |
| May 25, 7:52 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 53 min |
| May 25, 7:55 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
| May 25, 8:19 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree | 56 min |
| May 25, 8:21 PM CDT | Special Weather Statement | AMA | Moore | 54 min |
| May 25, 8:26 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| May 25, 8:51 PM CDT | Special Weather Statement | AMA | Ochiltree | 24 min |
| May 25, 9:07 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 53 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 35 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 36 min |
| May 25, 9:54 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| May 25, 10:48 PM CDT | Special Weather Statement | AMA | Roberts | 27 min |
| May 25, 11:49 PM CDT | Special Weather Statement | AMA | Donley | 26 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 36 min |
| May 26, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 59 min |
| May 26, 4:28 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 60 min |
| May 26, 4:49 PM CDT | Special Weather Statement | AMA | Randall | 26 min |
| May 26, 5:38 PM CDT | Tornado Warning | AMA | Hansford | 52 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 62 min |
| May 26, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 49 min |
| May 26, 6:13 PM CDT | Special Weather Statement | AMA | Hutchinson | 32 min |
| May 26, 6:24 PM CDT | Tornado Warning | AMA | Hansford | 51 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 70 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 26, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Potter, Roberts | 62 min |
| May 26, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.